• question-icon

    Is triglyceride level of 950 a cause for concern?

default
Posted on Mon, 21 Aug 2017 in Thyroid Problem and Hormonal Problems
Question: My 12 yr old son has triglycerides of 950. What could drive this so high? He is on Seraquel 100 M'g in AM and 200 at bedtime. He is 5'5" and 187 lbs appetite is continuous
doctor
Answered by Dr. Mirjeta Guni 3 hours later
Brief Answer:
About high triglyceride level:

Detailed Answer:
Hello and thank you for asking on HealthcareMagic!
I can understand your concern regarding your son's health.

Elevated triglyceride levels may be caused by several medical conditions such as:
-Diabetes,
-Hypothyroidism,
-Kidney disease, or liver disease.

-Dietary causes of elevated triglyceride levels may include obesity and high intake of fat, alcohol, and concentrated sweets.

-Inherited genetic abnormalities can lead to familial hypertriglyceridemia.

The level you reported is too high and such values are seen usually in genetic abnormalities (if the cholesterol is normal; deficiency of lipoprotein lipase, an autosomal receive inherited disease) is the most common cause. But as per his height and weight, his BMI is also coming in obese range hence may be decided better after some weight loss.

Usually, we start fenofibrate/ ciprofibrate when triglycerides are over 500 mg/dl.

Hope I have been helpful. Let me know if I can assist you further.

Wish him good health.
Best wishes,
Dr.Mirjeta

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2304 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Familial hypertriglyceridemia

doctor1 MD

My glucose is 100. My triglycerides were 436 more than a year ago. I stopped using sugar and any other products and they went down to 217. Glucose...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2